Will Pausing Propecia (Finasteride) for Three Weeks Cause Catch-Up Hair Loss?

Tue 10 Jan 2017

I have been taking Propecia for 18 months with no side effects.  Recently I had a blood test that showed my testosterone was 1141, which is high. I need to stop now for three weeks to repeat the test and I am really concerned my hair will fall out within the three weeks.  As soon as I get my results I want to start back at a half dose or maybe even 1mg.

My question is: Will I lose all my hair I gained over the last year in 3 weeks and will the hair stop falling again when I start back?

Taking a 3 week break from Propecia (finasteride) won’t necessarily result in significant and irreversible “catch up” hair loss. But, it’s important to note that there seems to be a lot of variability in the experiences of individual users. Unfortunately, the only way to find out how your body will respond is by stopping the drug.

That being said, I would not be too worried about this short interval.

—-
David
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.

Technorati Tags: , ,

Leave a Reply

Your email address will not be published. Required fields are marked *

Posted by: David aka - TakingthePlunge on